Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 12:52 AM CST for McIntosh County, Pittsburg County, Oklahoma. It was in force for 58 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 12:52 AM CST (06:52 UTC)
- Expired
- Mar 9, 2006, 1:50 AM CST
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 120 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 1:00 AM CST | HAIL 0.75 | Dustin, OK | |
| Mar 9, 1:05 AM CST | HAIL 0.75 | Hanna, OK | |
| Mar 9, 1:11 AM CST | TSTM WND GST 78 | 5 S Savanna, OK | |
| Mar 9, 1:15 AM CST | TSTM WND GST 59 | 4 S Mcalester, OK | |
| Mar 9, 1:30 AM CST | TSTM WND DMG | Mcalester, OK | GAZEBO AND AWNING DAMAGED...SOME LAMP POLES LEANING. |
| Mar 9, 1:40 AM CST | TSTM WND DMG | Krebs, OK | OUTBUILDING DAMAGED AT KREBS CITY HALL. |
| Mar 9, 1:40 AM CST | HAIL 0.75 | 8 E Mcalester, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 8:26 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090651
SVRTSA
OKC091-121-090800-
/O.NEW.KTSA.SV.W.0023.060309T0652Z-060309T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1252 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 200 AM CST
* AT 1250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF HANNA TO 8 MILES WEST OF SCIPIO TO
4 MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
KIOWA...SCIPIO...HAYWOOD...HANNA...SAVANNA...BLANCO...RAIFORD...
INDIANOLA...MCALESTER...VIVIAN...ALDERSON...KREBS...STIDHAM...
HARTSHORNE...CANADIAN...CROWDER...EUFAULA...BLOCKER AND CHECOTAH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3529 9615 3498 9616 3459 9621 3478 9556
3546 9537 3552 9577
$$2 follow-up statements
000
WWUS54 KTSA 090721
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 AM CST THU MAR 9 2006
OKC091-121-090800-
/O.CON.KTSA.SV.W.0023.000000T0000Z-060309T0800Z/
MCINTOSH OK-PITTSBURG OK-
119 AM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 AM CST FOR
PITTSBURG AND MCINTOSH COUNTIES...
AT 111 AM CST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS THAT
WERE LIKELY PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
RAIFORD TO 2 MILES NORTHEAST OF HANNA TO 4 MILES EAST OF
HAYWOOD...MOVING NORTHEAST AT 50 MPH. SHORTLY AFTER 1 AM A SPOTTER
REPORTED WINDS OF 75 MILES AN HOUR NEAR SAVANNA IN SOUTHERN
PITTSBURG COUNTY.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INDIANOLA...
KREBS...ALDERSON...PIERCE...BACHE...HAILEYVILLE...HITCHITA...
VIVIAN...DOW...HARTSHORNE...STIDHAM...CROWDER...CANADIAN...EUFAULA...
BLOCKER...ONAPA...CHECOTAH AND FEATHERSTON.
LAT...LON 3529 9615 3498 9616 3459 9621 3478 9556
3546 9537 3552 9577
$$000
WWUS54 KTSA 090750
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 AM CST THU MAR 9 2006
OKC091-121-090800-
/O.CAN.KTSA.SV.W.0023.000000T0000Z-060309T0800Z/
MCINTOSH OK-PITTSBURG OK-
150 AM CST THU MAR 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG AND MCINTOSH
COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3529 9615 3498 9616 3459 9621 3478 9556
3546 9537 3552 9577
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 12:46 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 9, 12:46 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1246 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... AT MIDNIGHT A SURFACE BOUNDARY EXTENDED ACROSS SOUTHEAST OKLAHOMA FROM NORTHERN MCCURTAIN COUNTY...TO JUST NORTH OF HUGO AND ON WEST TO NEAR ARDMORE. SOUTH OF THE BOUNDARY ACROSS NORTH TEXAS THE SURFACE WIND WAS SOUTH-SOUTHEASTERLY AND GUSTING TO BETWEEN 30 AND 40 MPH. THROUGH 08Z THE GREATEST SURFACE PRESSURE FALLS WILL MOVE INTO SOUTHEAST OKLAHOMA AND THE DRY LINE WILL BEGIN TO ACCELERATE EAST WITH ADDITIONAL THUNDERSTORMS DEVELOPING DEVELOPING OVER NORTH TEXAS THAT WILL MOVE INTO SOUTHEAST OKLAHOMA LATER TONIGHT. THE ENVIRONMENT ACROSS SOUTHEAST OKLAHOMA WILL BE VERY CONDUCIVE TO SUPERCELL STORMS OVERNIGHT WITH AN ATTENDENT TORNADO RISK. AT 06Z THE 0 TO 1 KM HELCITY WAS BETWEEN 300 AND 400 M2/S2. THE CURRENT STORMS OVER SOUTH-CENTRAL OKLAHOMA ARE LIFTING NORTH OF THE SURFACE BOUNDARY AND SHOULD BECOME INCREASINGLY ELEVATED AS THEY APPROACH OUR WARNING AREA. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 11:37 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1137 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091745- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1137 PM CST WED MAR 8 2006 ...A LATE-NIGHT TORNADO EPISODE IS POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA....ALONG AND SOUTH OF I-44 IN OKLAHOMA AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET....AFTER 3AM. AREA AT GREATEST RISK...LE FLORE...PUSHMATAHA... AND CHOCTAW COUNTIES. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST-CENTRAL ARKANSAS. ONSET...NOW. AREA AT GREATEST RISK...ALONG AND SOUTH OF I-44 IN OKLAHOMA AND AND ALL OF NORTHWEST AND WEST CENTRAL ARKANSAS. DISCUSSION... A SURFACE BOUNDARY WAS DEVELOPING ACROSS SOUTHWEST ARKANSAS...FAR SOUTHEAST OKLAHOMA AND NORTH TEXAS. AS A STRONG UPPER-LEVEL SYSTEM SWEEPS OUT INTO THE PLAINS OVERNIGHT A PRIMARY LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SECONDARY SMALL SCALE LOW CENTER IS EXPECTED TO TRACK DOWN THE BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE TONIGHT AHEAD OF THE SURFACE LOWS AND WIND PROFILES WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. WIDESPREAD THUNDERSTORM ACTIVITY WILL OCCUR IN THE REGION OVERNIGHT WITH SUPERCELLS AND LINE SEGMENTS. LARGE HAIL AND DAMAGING WINDS WILL OCCUR WITH THE STORMS. IF THE SOUTHERN BOUNDARY CONTINUES TO EXIST OVERNIGHT...IT WOULD BECOME THE FOCUS FOR LONG-LIVED SUPERCELL STORMS WITH THE RISK OF A STRONG TORNADO. ANY SHIFT EITHER NORTH OF SOUTH OF THIS BOUNDARY WILL ALSO SHIFT THE GREATEST TORNADO THREAT AND ALL INTERESTS SHOULD MONITOR THE EVOLUTION OF THIS SITUATION CLOSELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE READY OF AN EXTENDED PERIOD OF ACTIVATION TONIGHT AND BE READY FOR THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER EPISODE. AREA FORECAST DISCUSSIONS FROM THIS OFFICE WILL CONTINUE TO DETAIL THE EXPECTED POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 8, 9:03 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST FORT SMITH 35.39N 94.40W
03/08/2006 M60 MPH SEBASTIAN AR ASOS
FORT SMITH REGIONAL AIRPORT ASOS
&&
JDSSpecial weather statement, Mar 8, 9:54 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CST WED MAR 8 2006
ARZ029-OKZ049-076-090430-
LE FLORE OK-PUSHMATAHA OK-SEBASTIAN AR-
954 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE AND PUSHMATAHA
AT 954 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HARTFORD TO 11 MILES SOUTH OF KOSOMA...MOVING
NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 8, 10:28 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST WED MAR 8 2006
OKZ049-090445-
PUSHMATAHA OK-
1028 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 1028 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF ALBION TO 4 MILES NORTHEAST OF
SOBOL...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SOBOL AND ALBION.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 12:30 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 AM CST THU MAR 9 2006
OKZ066-071-073-090700-
MCINTOSH OK-OKMULGEE OK-PITTSBURG OK-
1230 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH AND PITTSBURG
AT 1230 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF BRYANT TO 17 MILES NORTHWEST OF
ASHLAND TO 39 MILES SOUTHWEST OF ASHLAND...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...
ERAM...EUFAULA...CHECOTAH...HANNA...VERNON...RAIFORD...VIVIAN...
STIDHAM...ONAPA...PIERCE...HITCHITA...RENTIESVILLE...MCALESTER...
KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA...DOW...HAYWOOD...
BACHE...ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER...CROWDER...
INDIANOLA...CANADIAN AND COUNCIL HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 12:40 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CST THU MAR 9 2006
OKZ064-090715-
CREEK OK-
1240 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1240 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF SHAMROCK...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHAMROCK...
DRUMRIGHT AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 10:45 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.